Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 25, NWS Memphis, TN

June 18, 2006Dunklin County, Missouri

NWS Memphis, TN issued this flash flood warning at Jun 18, 2006, 6:32 PM CDT for Dunklin County, Missouri. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2006, 6:32 PM CDT (23:32 UTC)
Expired
Jun 18, 2006, 8:30 PM CDT
In force
118 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Dunklin County, MO

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 182333
FFWMEG
MOC069-190130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI

* UNTIL 830 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FALLING OVER THE WARNED AREA. OVER THE PAST HOUR   
  DOPPLER RADAR HAS ESTIMATED THAT BETWEEN 2 AND 3 INCHES OF RAIN    
  HAS FALLEN. ADDITIONALLY...KENNETT FIRE DEPARTMENT REPORTS THAT    
  ALMOST HALF THE STREETS IN KENNETT ARE IMPASSABLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETT.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3637 8996 3613 8995 3615 9019 3632 9007

$$
2 follow-up statements
000 
WGUS74 KMEG 190037
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN JUN 18 2006

MOC069-190130-
DUNKLIN MO-
736 PM CDT SUN JUN 18 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
DUNKLIN COUNTY...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT VERY HEAVY RAIN HAS FALLEN OVER THE WARNED AREA. OVER THE PAST 
3 HOURS DOPPLER RADAR INDICATES THAT 3 TO 4 INCHES OF RAINFALL HAS 
FALLEN. LOCAL GOVERNMENT OFFICIALS REPORT THAT MANY COUNTY ROADS ARE 
IMPASSABLE ESPECIALLY COUNTY ROADS 403 AND 405 WHICH ARE WASHED OUT.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3637 8996 3613 8995 3615 9019 3632 9007

$$
000 
WGUS74 KMEG 190115
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SUN JUN 18 2006

MOC069-190123-
DUNKLIN MO-
813 PM CDT SUN JUN 18 2006

...THE FLASH FLOOD WARNING FOR DUNKLIN COUNTY IS CANCELLED...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 

LAT...LON 3637 8996 3613 8995 3615 9019 3632 9007

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:23 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 18, 2:23 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN JUN 18 2006

.DISCUSSION...

SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY
TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF
THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN
SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING
LOWS IN THE LOWER TO MID 70S.

BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW
LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME
SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN
AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR
HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY.

FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING
ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD
WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY.
WILL CONTINUE WITH A DRY FORECAST NOW.

TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL
RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION.
HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE
MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN
PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO
SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN
THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME
PERIOD.

MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON
FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL
MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF
THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL
POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL
BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF
THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE
UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  91  75  96 /  30  10  10  10
MKL  70  89  70  93 /  40  10  10  20
JBR  68  92  71  97 /  10  10  10  10
TUP  71  89  72  94 /  60  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 18, 3:00 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SUN JUN 18 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH
THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE
ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE
AND THE ATMOSPHERE CONTINUES TO BECOME INCREASINGLY UNSTABLE WITH
DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF
WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND
LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH
MAY RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH ON TUESDAY. HIGH
TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S TUESDAY
AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOWER
70S WILL BRING HEAT INDICES NEAR 105 DEGREES IN WESTERN SECTIONS OF
THE MIDSOUTH TUESDAY AFTERNOON. THE HIGH HEAT INDICES MAY CONTINUE
INTO WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.

In the hours before

Local storm report, Jun 18, 4:26 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          1 S LAKELAND            35.23N 89.73W
06/17/2006                   SHELBY             TN   NWS STORM SURVEY

            AN F1 TORNADO HAS BEEN CONFIRMED IN THE FRANKLIN FARMS
            SUBDIVISION LOCATED ALONG HOUSTON LEVEE ROAD JUST SOUTH
            OF HIGHWAY 64. THE TORNADO TOUCHED DOWN NEAR WOOD SAGE
            COVE THEN TRACKED NORTHEAST ACROSS TALL HICKORY DRIVE
            BEFORE LIFTING. ABOUT 20 HOMES WERE DAMAGED. THE TORNADO
            WAS 50 YARDS WIDE AND 500 YARDS IN LENGTH. THERE WERE NO
            INJURIES.

&&

VALLE
Local storm report, Jun 18, 5:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      4 S LAKELAND            35.18N 89.73W
06/18/2006                   SHELBY             TN   NWS EMPLOYEE

            ONE LANE OF LENOW ROAD IS FLOODED.

0400 PM     FLASH FLOOD      MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.

0430 PM     TSTM WND DMG     MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.

0430 PM     FLASH FLOOD      3 S BROWNSVILLE         35.55N 89.25W
06/18/2006                   HAYWOOD            TN   AMATEUR RADIO

            *** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
            NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
            HAVE BEEN A FACTOR.

0430 PM     FLASH FLOOD      5 N JACKSON             35.71N 88.83W
06/18/2006                   MADISON            TN   EMERGENCY MNGR

            SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
            FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS

0430 PM     FLASH FLOOD      HUMBOLDT                35.82N 88.91W
06/18/2006                   GIBSON             TN   LAW ENFORCEMENT

            A FEW STREETS HAVE MINOR FLOODING OCCURRING.

&&

VALLE
Local storm report, Jun 18, 5:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FLASH FLOOD      TREZEVANT               36.01N 88.62W
06/18/2006                   CARROLL            TN   LAW ENFORCEMENT

            STREET FLOODING DUE TO CONTINUOUS HEAVY DOWNPOURS FROM
            TRAINING THUNDERSTORMS

0345 PM     FLASH FLOOD      4 S LAKELAND            35.18N 89.73W
06/18/2006                   SHELBY             TN   NWS EMPLOYEE

            ONE LANE OF LENOW ROAD IS FLOODED.

0400 PM     FLASH FLOOD      MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.

0430 PM     TSTM WND DMG     MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.

0430 PM     FLASH FLOOD      5 N JACKSON             35.71N 88.83W
06/18/2006                   MADISON            TN   EMERGENCY MNGR

            SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
            FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS

0430 PM     FLASH FLOOD      HUMBOLDT                35.82N 88.91W
06/18/2006                   GIBSON             TN   LAW ENFORCEMENT

            A FEW STREETS HAVE MINOR FLOODING OCCURRING.

0430 PM     FLASH FLOOD      3 S BROWNSVILLE         35.55N 89.25W
06/18/2006                   HAYWOOD            TN   AMATEUR RADIO

            *** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
            NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
            HAVE BEEN A FACTOR.

&&

DSV
Special weather statement, Jun 18, 6:01 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT SUN JUN 18 2006

TNZ091-092-182330-
HARDIN TN-MCNAIRY TN-
601 PM CDT SUN JUN 18 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN AND MCNAIRY
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF ADAMSVILLE AT 601 PM CDT...MOVING EAST
AT 30 MPH.

PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:48 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot27 min

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.